Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Pueblo, CO

July 18, 2007Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2007, 5:13 PM MDT for Pueblo County, Colorado. It was in force for 80 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 5:13 PM MDT (23:13 UTC)
Expired
Jul 18, 2007, 6:33 PM MDT
In force
80 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 33 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:35 PM MDTTSTM WND GST 608 E Pueblo, COPUEBLO MEMORIAL AIRPORT ASOS OBSERVATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2931 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 182314
SVRPUB
COC101-190045-
/O.NEW.KPUB.SV.W.0187.070718T2313Z-070719T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF PUEBLO...

* UNTIL 645 PM MDT...

* AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED OVER NORTHERN PUEBLO...AND WAS MOVING TOWARD
  THE EAST AT 5 MPH. AN OFF DUTY METEOROLOGIST REPORTED WINDS OF 50  
  TO 60 MPH IN PUEBLO WEST.

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN PUEBLO.
  BOONE.
  AVONDALE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3847 10474 3821 10473 3815 10423 3847 10423

$$
7 follow-up statements
000 
WWUS55 KPUB 182325
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT WED JUL 18 2007

COC101-190045-
/O.CON.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
524 PM MDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THE LEADING EDGE OF THIS STORM WAS CENTERED 6 MILES 
NORTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. 

DOPPLER RADAR IS INDICATING WINDS OF 45 TO 55 MPH OCCURRING ACROSS 
PUEBLO AND PUEBLO WEST.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE.
  BOONE.
  PUEBLO WEST.
  PUEBLO.

LAT...LON 3847 10474 3821 10473 3815 10423 3847 10423

$$
000 
WWUS55 KPUB 182336
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT WED JUL 18 2007

COC101-190045-
/O.CON.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
535 PM MDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THE LEADING EDGE OF THIS STORM WAS CENTERED 9 MILES 
NORTHWEST OF AVONDALE...OR 10 MILES NORTHEAST OF PUEBLO...AND WAS 
MOVING TOWARD THE EAST AT 25 MPH.

STRONG WINDS OF 50 TO 60 MPH WERE LIKELY OCCURRING ACROSS A GOOD 
PART OF NORTHERN PUEBLO COUNTY...INCLUDING PUEBLO WEST AND PUEBLO. A 
WIND GUST TO 45 MPH OCCURRED AT THE PUEBLO AIRPORT AT 535 PM.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE.
  BOONE.
  PUEBLO.
  PUEBLO WEST.

LAT...LON 3847 10474 3821 10473 3815 10423 3847 10423

$$
000 
WWUS55 KPUB 182339
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT WED JUL 18 2007

COC101-190045-
/O.CON.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
538 PM MDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...

AT 538 PM MDT...A WIND GUST OF 60 MPH WAS REPORTED AT THE PUEBLO 
AIRPORT.

LOCATIONS IMPACTED INCLUDE...
  AVONDALE.
  BOONE.
  PUEBLO.
  PUEBLO WEST.

LAT...LON 3847 10474 3821 10473 3815 10423 3847 10423

$$
000 
WWUS55 KPUB 182354
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT WED JUL 18 2007

COC101-190045-
/O.CON.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
553 PM MDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THE LEADING EDGE OF THIS STORM WAS 
CENTERED NEAR BOONE...OR 19 MILES EAST OF PUEBLO...AND WAS MOVING 
TOWARD THE EAST AT 20 MPH.

STRONG WIND GUSTS OF 40 TO 50 MPH...WITH GUST TO 60 MPH...WERE 
LIKELY OCCURRING ACROSS A LARGE AREA OF PUEBLO COUNTY.

THE SEVERE STORM WILL IMPACT...
   PUEBLO.
   PUEBLO WEST.
   AVONDALE.
   BOONE.
   AND RURAL AREAS OF EASTERN PUEBLO COUNTY.

LAT...LON 3847 10474 3792 10491 3785 10418 3847 10423

$$
000 
WWUS55 KPUB 190005
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT WED JUL 18 2007

COC101-190045-
/O.CON.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
604 PM MDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR PUEBLO COUNTY...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS CENTERED 19 MILES
EAST OF CEDARWOOD...OR 29 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING
TOWARD THE EAST AT 20 MPH.

THE STRONG GUSTY WINDS ACROSS THE PUEBLO AND PUEBLO WEST AREA ARE 
DECREASING...HOWEVER...LIGHTNING IS STILL A THREAT.

THE STRONGEST WINDS OF THIS SEVERE THUNDERSTORM ACTIVITY WILL IMPACT 
MAINLY RURAL AREAS OF SOUTHEASTERN PUEBLO COUNTY.

LAT...LON 3848 10457 3792 10491 3789 10458 3776 10409
      3847 10409

$$
000 
WWUS55 KPUB 190023
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
621 PM MDT WED JUL 18 2007

COC101-190045-
/O.CON.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
621 PM MDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR PUEBLO COUNTY...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A COMPLEX OF THUNDERSTORMS OVER PUEBLO COUNTY. ONE 
STORM...CAPABLE OF PRODUCING WIND GUST TO 60 MPH AND PENNY SIZE 
HAIL...WAS LOCATED 10 MILES SOUTH OF BOONE...OR 25 MILES SOUTHEAST 
OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 20 MPH. OTHER 
THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH WERE LOCATED 
OVER RURAL SOUTHERN PUEBLO COUNTY.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN AND 
EASTERN PUEBLO COUNTY.

LAT...LON 3848 10457 3792 10491 3789 10458 3776 10409
      3847 10409

$$
000 
WWUS55 KPUB 190033
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT WED JUL 18 2007

COC101-190041-
/O.CAN.KPUB.SV.W.0187.000000T0000Z-070719T0045Z/
PUEBLO CO-
631 PM MDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR PUEBLO
COUNTY...

HAZARDOUS LIGHTNING IS STILL IN THE AREA. IN ADDITION...THE WINDS 
WILL CONTINUE TO REMAIN GUSTY FROM THE WEST AT 30 TO 40 MPH THROUGH 
AT LEAST 7 PM. 

AS THIS THUNDERSTORM WENT THROUGH THE PUEBLO AREA...THE TEMPERATURE 
DROPPED FROM ABOUT 100 DEGREES DOWN TO 82 DEGREES.

LAT...LON 3848 10457 3792 10491 3789 10458 3776 10409
      3847 10409

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:46 PM MDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 18, 2:46 PM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
246 PM MDT WED JUL 18 2007

.SHORT TERM...
(TONIGHT AND THURSDAY)

CONCERNS FOR THE SHORT TERM FOCUS ON THURSDAY TEMPS AND POPS

ISOLATED THUNDERSTORMS OVER THE MOUNTAIN AREAS AT MID AFTERNOON.
WEAK SURFACE BOUNDARY MOVED ACROSS THE CWFA THIS MORNING AND AT MID
AFTERNOON WITH A NORTH WIND BEHIND THE FRONT IT WAS BATTLING THE
EASTERLY DIURNAL PATTERN OVER THE PLAINS. THIS HELPED TEMPS ALONG
I-25 CORRIDOR TO CLIMB OVER 100 AT PUB BUT TEMP BOUNCED AROUND WITH
EACH CHANGE IN WINDS DIRECTION. UPPER RIDGE CENTERED OVER THE STATE
WITH SHORT WAVES TRAVELING AROUND THE PERIMETER. GOOD PLUME OF
MOISTURE ON WV FROM BAJA TO NORTHERN PLAINS.

TONIGHT...THUNDERSTORMS OVER THE MOUNTAINS WILL STAY CLOSE TO THE
TERRAIN THEN DISSIPATE AFTER SUNSET. STORMS WILL BE SLOW MOVERS SO
LOCALIZED MODERATE TO HEAVY RAIN POSSIBLE. REST OF THE EASTERN
PLAINS SHOULD BE CAPPED WITH +16C OR GREATER AT 700MB THIS AFTERNOON
AND EVENING. WEAK EMBEDDED IMPULSE WILL TRAVEL THE PERIMETER OF THE RIDGE
TO OUR NORTH AND EAST.

THURSDAY...MODELS BRING A BOUNDARY DOWN THE FRONT RANGE AND EASTERN
PLAINS LATE TONIGHT OR EARLY THURSDAY. DEW POINTS BEHIND THE SYSTEM
ARE IN THE 50S AND 60S. BASED FORECAST ON WRF MODEL TIMING WITH BOUNDARY
MAKING IT SOUTH OF THE FORECAST AREA BY 18Z. INHERITED GRIDS HAD
TEMPS COOLING BY MORE THAN 10 DEGREES WHICH MATCHES UP OKAY WITH
DIGITAL GUIDANCE. NOT A STRONG PUSH FOR THIS BOUNDARY SO IT IS
POSSIBLE IT WILL HANG UP ON THE PALMER DIVIDE. IF SO TEMPS COULD BE
WARMER AND THERE COULD BE A THREAT FOR SEVERE THUNDERSTORMS FOR THE
EASTERN PLAINS IN THE AFTERNOON. HOWEVER IF THE BOUNDARY PUSHES ON
THROUGH THEN THE SEVERE THREAT DIMINISHES. RAISED POPS OVER ALL BUT
THE SAN LUIS VALLEY TRYING TO SUGGEST INCREASED COVERAGE BEHIND THE
BOUNDARY IN UPSLOPE REGIME. MODELS SUGGESTING FAIRLY WIDESPREAD RAIN
WITH 6 HOUR AMOUNTS CLOSE TO .5 INCH. FOCUSED HIGHER QPF ALONG I-25
CORRIDOR AND EASTERN MOUNTAINS THINKING THAT BEST CAPE WILL BE
ASSOCIATED WITH THE BOUNDARY IN THE MORNING. -FORTUNE-

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

IN THE WAKE OF THAT FRONT THU NIGHT THERE WL CONTINUE TO BE SOME
ISOLD TO SCT SHOWERS AND TSTMS OVR THE AREA THRU THE EVENING
HOURS...BUT MOST OF THE PCPN SHOULD END BY MIDNIGHT...ALTHOUGH THERE
COULD BE SOME LINGERING PCPN OVR THE FAR SERN CORNER OF THE STATE SO
WL KEEP SOME POPS IN THE FORECAST THERE.  LOOKS LIKE THERE COULD BE
QUITE A BIT OF LOW LEVEL MSTR THU NIGHT AND EARLY FRI ON THE SERN
PLAINS AND COULD SEE LOW CLOUDS. LOOKS LIKE TEMPS ON FRI WL PROBABLY
BE A LITTLE BELOW NORMAL...WL DROP THE MAX TEMPS A LITTLE FROM THE
CURRENT FORECAST.  THE UPR RIDGE IS FORECAST TO BE CENTERED OVR NWRN
CO FRI AND SLOWLY BECOME CENTERED MORE OVR THE NRN PLAINS STATE BY
EARLY NEXT WEEK.  THIS WL LEAVE THE AREA WITH CONTINUED PCPN CHANCES
EACH AFTERNOON AND EVENING...MAINLY OVR AND NEAR THE MTS.  TEMPS
THIS WEEKEND AND THE FIRST PART OF NEXT WEEK SHOULD BE AT OR ABOVE
NORMAL.

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS SHOULD STAY CLOSE TO
THE TERRAIN THEN DISSIPATE AFTER 03Z. INCREASE COVERAGE ON THURSDAY
AS WEAK BOUNDARY/COLD FRONT MOVES DOWN THE FRONT RANGE AND EASTERN
PLAINS WITH LOW LEVEL EASTERLY FLOW AND HIGHER DEW POINTS BEHIND THE
SYSTEM.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/28
Hazardous weather outlook, Jul 18, 6:16 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
616 AM MDT WED JUL 18 2007

COZ058>089-093>099-191315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
616 AM MDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING IN AND NEAR THE MOUNTAINS AND ALONG THE PALMER
DIVIDE...WITH THE BEST COVERAGE OF STORMS EXPECTED ALONG THE
CONTINENTAL DIVIDE. THE MAIN THREATS FROM STORMS WILL BE WIND GUSTS
TO AROUND 45 MPH AND LIGHTNING. ISOLATED POCKETS OF HEAVY RAINFALL
MAY ALSO BE POSSIBLE WITH WEAK STEERING FLOW IN THE MIDDLE AND UPPER
LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...WILL BE POSSIBLE
THURSDAY THROUGH TUESDAY OVER THE MOUNTAINS AND HIGH VALLEYS...AND
ALONG THE INTERSTATE 25 CORRIDOR AND SOUTHEAST COLORADO PLAINS
THURSDAY AND FRIDAY. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE
HEAVY RAIN IN A SHORT PERIOD OF TIME...LOCALLY GUSTY WINDS...SMALL
HAIL...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 18, 4:13 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT WED JUL 18 2007

COZ086-190015-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
INCLUDING THE CITY OF...PUEBLO
413 PM MDT WED JUL 18 2007

..STRONG DUST DEVILS WEST OF PUEBLO

AT 410 PM...AN OFF DUTY NATIONAL WEATHER SERVICE METEOROLOGIST
OBSERVED A STRONG DUST DEVIL WEST OF PUEBLO. THE DUST DEVIL WAS
MOVING VERY LITTLE.

STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE
CAN CAUSE STRONG DUST DEVILS TO FORM. WINDS COULD APPROACH 60 MPH
IN THE STRONGEST DUST DEVILS...WHICH COULD DAMAGE WEAKER STRUCTURES
AND SANDBLAST ANYTHING IN THEIR PATH.

IF YOU SEE A STRONG DUST DEVIL APPROACHING...GO TO SHELTER IN A BUILDING
OR VEHICLE.  DO NOT DRIVE INTO DUST DEVILS.  THE RAPID CHANGE IN WINDS
COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND COULD DAMAGE THE
EXTERIOR OF YOUR VEHICLE...OR CAUSE TEMPERED GLASS WINDOWS TO SHATTER.

OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY
BUILDING CLOUDS.  THE RESULT CAN BE AN INTENSIFICATION OF THE DUST DEVIL
CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO.

HODANISH

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.